Please come in! Start your own personal thread, tell us a bit about yourself...and your fissure, of course. Welcome!

Return to New to the forum? Introduce yourself here


Postby mitchg » 07 Dec 2015, 14:21

Hi ,Can someone please give advise on what to do. I used diltiazem/2% Lidocaine ointment for treatment of anal fissure in Oct 2014. I got a severe reaction after using a small amount 2x . I got terrible taste in my mouth ,turned gray,and a pain on the top of my head ,not my forehead or neck. I stopped the medication immediately. The doctor told me the side effects would wear off . The anal fissure healed after about a month using analcran medication .The side effect of the bad taste in my mouth took over a month to go away. It's Dec 2015 and I still have the pain on the top of my head. I have been to so many doctor's ,4 neurologists and 2 rectal doctors.I have had MRI'S , MRA, blood tests, spinal tap ,and the results are all ok. I am currently seeing a headache neurologist at Columbia Hospital in NYC. She had put me on 1800 mg of Gabapentin saying there is probably nerve damage on the top of my head caused by the medication. She has suggested to possible doing a nerve block in a few weeks. I am 60 years old ,and never had pain in my head ,until I used the diltiazem/2%lidociane ointment. I keep saying this is not a headache, but head pain ,but I may be wrong .Also I do not have the pain when I sleep. I do nor know what to do .Can please someone help. thank you and appreciate
Posts: 1
Topics: 1
Joined: 07 Dec 2015, 13:52
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: Diltiazem

Postby Savaici » 07 Dec 2015, 19:56

Hi mitchg and :wel: to the forum.

Sorry to hear about the problems you are experiencing. I think that what has happened to you is not something that we can advise you about here. We are not doctors, just common or garden people helping each other with anal fissure problems mostly. :sunny: I know that Diltiazem can occasionally cause reactions, and quite a few different ones, but not sure how often this happens. if you say you have tried to say to the doctor that it's not a headache but head pain, in my opinion you should continue stressing this.

I think that the fact that you are seeing a neurologist is much the best thing, and hope that she can help you with the side affects you are suffering from.

Feel free to come and rant; we are always here to listen :smilyhug:
User avatar
Posts: 3794
Topics: 220
Joined: 03 Feb 2011, 17:00
Has thanked: 170 times
Been thanked: 245 times
Gender: Female

  • Similar Topics
    Last post

Return to New to the forum? Introduce yourself here

Who is online

Users browsing this forum: No registered users and 0 guests